Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 2, 2020, 2:50 PM EDT for Wilcox County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2020, 2:50 PM EDT (18:50 UTC)
- Expired
- Aug 2, 2020, 3:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Wilcox County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409
WWUS82 KFFC 021850
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT Sun Aug 2 2020
GAZ108-109-021915-
Wilcox GA-Dodge GA-
250 PM EDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILCOX AND SOUTHERN
DODGE COUNTIES UNTIL 315 PM EDT...
At 249 PM EDT...a strong thunderstorm was over Browning, or near
Abbeville...moving northwest at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Abbeville, Rhine, Browning and Antioch Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3185 8334 3196 8340 3202 8319 3192 8317
3190 8321 3189 8320 3189 8321
TIME...MOT...LOC 1849Z 156DEG 6KT 3191 8328
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 10:45 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 2, 10:45 AM EDT, 4 hours 5 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 1045 AM EDT Sun Aug 2 2020 .Update... No changes to the forecast. 41 .PREV DISCUSSION... /Issued 426 AM EDT Sun Aug 2 2020/ SHORT TERM /Today through Monday/... Mid-latitude trough will deepen over the eastern U.S. today as Isaias moves north along the Florida coastline. Moist southwesterly flow, combined with a weak front drifting southward today, will increase convection coverage for this afternoon and evening. Expect better coverage over northeast Georgia as orographic lift and daytime heating promotes development. Isaias is expected to pass by the Georgia coastline as a Tropical Storm on Monday, with the aforementioned upper trough and associated front steering the storm up the east coast into Tuesday. Mild local impacts are expected from the storm, mainly in the form of increasing pops. Enhanced tropical moisture associated with the storm will remain east of the area, but have continued chance to likely pops for the eastern two-thirds of the state for Monday. Isaias exits the area overnight Monday, with drier air filtering in behind it. Temperatures today will likely be the warmest for the week, with highs nearing 100 degrees over middle Georgia. Heat index values of 100 to 102 are still sub Heat Advisory criteria, but still worth noting. Increased cloud cover and precip activity on Monday will keep temperatures notably cooler over eastern Georgia, with highs only in the upper 80s to near 90. West central Georgia, however, being the farthest from the storm's influence, can expect to warm back into the mid-90s. 31 LONG TERM /Monday Night through Saturday/... As the extended period begins on Monday night, Isaias is forecast to be positioned near the southeast Georgia/South Carolina coast, and at its closest point to our forecast area. As a broad upper level trough slowly builds over the eastern CONUS, Isaias is anticipated to curve along the Atlantic coastline and rapidly move northeastward from Monday night into Tuesday. Direct impacts associated with Isaias will be minimal, with the exception of an increase in PoPs closer to the storm. High-end chance PoPs across northeast Georgia with progressively diminishing PoPs south and west are forecast, and will diminish during the overnight hours and into Tuesday as the storm moves northeastward. The deepest moisture associated with the storm is furthermore still expected to remain to the east of Georgia, so additional rainfall amounts of less than a half inch are anticipated. Isaias will be over the Mid-Atlantic coast and far away from our forecast area by the end of the day Tuesday. The upper trough will remain centered over the Mississippi Valley through the remainder of the period. At the surface a cold front will enter northwest Georgia on Tuesday and slowly push south and east before becoming stationary near the southern border of our forecast area by Thursday morning. A slightly cooler and drier airmass is expected to filter into the area behind the cold front as it pushes into south-central Georgia. North Georgia will thus experience marginally cooler temperatures (back to near climatological normals), primarily during the morning, and slightly lower dewpoint values through the remainder of the week. Scattered diurnally driven convection is expected to continue each afternoon and evening through the remainder of the week, with the highest chances focused across eastern Georgia, which will be underneath the the eastern periphery of the trough and southwesterly flow aloft. King && .AVIATION... 12Z Update... VFR conditions expected through the period. West winds will prevail today, generally 8kt or less, then shift to the east tonight or early Monday. Have included TEMPO -TSRA for Atlanta- area TAF sites and KAHN for 19-22Z, but could see some shower development as early as 17z. //ATL Confidence...12Z Update... High confidence on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 94 72 89 69 / 30 30 60 50 Atlanta 91 73 89 70 / 20 30 50 30 Blairsville 83 65 81 62 / 40 60 70 50 Cartersville 90 71 89 67 / 30 30 60 30 Columbus 96 74 95 71 / 20 20 20 20 Gainesville 89 71 86 68 / 30 40 60 40 Macon 97 73 93 70 / 20 20 50 30 Rome 91 70 90 67 / 20 30 40 20 Peachtree City 92 71 90 68 / 20 30 40 30 Vidalia 98 75 88 72 / 10 50 80 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....King AVIATION...41
Hazardous weather outlook, Aug 2, 10:00 AM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1000 AM EDT Sun Aug 2 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1000 AM EDT Sun Aug 2 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Isolated to scattered thunderstorms are expected over north and central Georgia this afternoon into tonight. A few storms may be strong to possibly severe and produce strong to damaging winds, frequent lightning, and locally heavy rain. Heat indices of 97 to 103 can be expected over central and portions of north Georgia this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered thunderstorms are possible across north and central Georgia Monday through Saturday. A few storms may be strong to possibly severe with strong to damaging winds, frequent lightning, hail, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 2, 2:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT Sun Aug 2 2020
GAZ108-109-021915-
Wilcox GA-Dodge GA-
250 PM EDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILCOX AND SOUTHERN
DODGE COUNTIES UNTIL 315 PM EDT...
At 249 PM EDT...a strong thunderstorm was over Browning, or near
Abbeville...moving northwest at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Abbeville, Rhine, Browning and Antioch Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3185 8334 3196 8340 3202 8319 3192 8317
3190 8321 3189 8320 3189 8321
TIME...MOT...LOC 1849Z 156DEG 6KT 3191 8328
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:31 PM EDT | Special Weather Statement | FFC | Laurens | 29 min |
| Aug 2, 4:17 PM EDT | Special Weather Statement | FFC | Bleckley | 28 min |
| Aug 2, 4:24 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley | 32 min |
| Aug 2, 4:50 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
| Aug 2, 5:24 PM EDT | Special Weather Statement | FFC | Madison | 21 min |
| Aug 2, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 41 min |
| Aug 2, 7:04 PM EDT | Special Weather Statement | FFC | Jackson | 26 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.